MAUDE Adverse Event Report: STRYKER ORTHOPAEDICS-MAHWAH GMRS SMALL AXLE; PROSTHESIS, KNEE, FEMOROTIBIAL, CONSTRAINED, CEMENTED, METAL/POLYMER

STRYKER ORTHOPAEDICS-MAHWAH GMRS SMALL AXLE; PROSTHESIS, KNEE, FEMOROTIBIAL, CONSTRAINED, CEMENTED, METAL/POLYMER
Catalog Number 64952115
Medical Device Problem Code Material Integrity Problem (2978)
Health Effect - Clinical Code Injury (2348)
Date of Event 04/24/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
An event regarding damage involving a gmrs axle reported.The event was confirmed by mar review.Product evaluation and results: visual inspection: burnishing was observed on the axle (figures 18 and 19) consistent with in-service use.Dimensional inspection: not performed as the device was returned in damage condition.Functional inspection: not performed as the device was returned in damage condition.Material analysis: damage was observed on the axle and tibial rotating component, consistent with in-service use.Damage on the tibial rotating component likely occurred from contact with the femoral component.Based on the given information, no identifiable materials or manufacturing discrepancies were observed on the surfaces examined.Clinician review: no medical records were received for review with a clinical consultant.Product history review: a review of the device history records indicates that the reported devices were manufactured and accepted into final stock with no reported discrepancies.Complaint history review: a review indicated that there were no similar events for the reported lot.Conclusions: it was reported that the patient was revised due to wear of the component.The event was confirmed by mar review.Investigation concluded that damage was observed on the axle and tibial rotating component, consistent with in-service use.Damage on the tibial rotating component likely occurred from contact with the femoral component.Based on the given information, no identifiable materials or manufacturing discrepancies were observed on the surfaces examined.
 
Event or Problem Description
It was reported that the patient's left knee was revised due to wear of the poly component.Possible cause or contributor for wear not reported.Patient's activity level is unknown.Patient was revised to poly component of the same catalog number.Rep reported that no further information is available.

Brand Name
GMRS SMALL AXLE
Common Device Name
PROSTHESIS, KNEE, FEMOROTIBIAL, CONSTRAINED, CEMENTED, METAL/POLYMER
Manufacturer (Section D)
STRYKER ORTHOPAEDICS-MAHWAH
325 corporate drive
mahwah NJ 07430
MDR Report Key8939163
Report Number0002249697-2019-02990
Device Sequence Number2610244
Product Code KRO
UDI-Device Identifier07613327048773
UDI-Public07613327048773
Combination Product (Y/N)N
Initial Reporter StatePA
Initial Reporter CountryUS
PMA/510(K) Number
K023087
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2013
Device Explanted Year2019
Reporter Type Manufacturer
Report Source health professional,other
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 08/28/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date05/31/2016
Device Catalogue Number64952115
Device Lot NumberCTD903
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/29/2019
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 07/31/2019
Initial Report FDA Received Date08/28/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient Age25 YR